Download this Paper Open PDF in Browser

Option Implied Risk-Neutral Distributions and Implied Binomial Trees: A Literature Review

17 Pages Posted: 21 Oct 1999 Last revised: 20 Nov 2008

Jens Carsten Jackwerth

University of Konstanz - Department of Economics

Date Written: September 26, 1999

Abstract

In this partial and selective literature review of option implied risk-neutral distributions and of implied binomial trees, we start by observing that in efficient markets, there is information contained in option prices, which might help us to design option pricing models. To this end, we review the numerous methods of recovering risk-neutral probability distributions from option prices at one particular time-to-expiration and their applications. Next, we extend our attention beyond one time-to-expiration to the construction of implied binomial trees, which model the stochastic process of the underlying asset. Finally, we describe extensions of implied binomial trees, which incorporate stochastic volatility, as well as other non-parametric methods.

JEL Classification: C14, G13

Suggested Citation

Jackwerth, Jens Carsten, Option Implied Risk-Neutral Distributions and Implied Binomial Trees: A Literature Review (September 26, 1999). Journal of Derivatives, Vol. 7, No. 2, pp. 66-82, Winter 1999. Available at SSRN: https://ssrn.com/abstract=183705 or http://dx.doi.org/10.2139/ssrn.183705

Jens Carsten Jackwerth (Contact Author)

University of Konstanz - Department of Economics ( email )

Universitaetsstr. 10
Konstanz, 78457
Germany
+497531882196 (Phone)
+497531883120 (Fax)

HOME PAGE: http://cms.uni-konstanz.de/wiwi/jackwerth/

Paper statistics

Downloads
2,721
Rank
3,322
Abstract Views
8,740